Clomipramine help?

Hi iv been on clomipramine 10mg for 8 weeks now for obsessive thoughts/ocd and anxiety and have tolerated it pretty well up to now with little few side effects, however 3 weeks ago I noticed my anxiety coming back and I'm bad tempered and irritated so I saw my doctor who increased my dose to 25mg and last night I took one and woke up like I was on fire and felt sick I was terrified, was this dose too high? I don't know why iv suddenly gone down hill after I was ok A couple of weeks ago iv done nothing but cry since. I thought I was getting better when starting this. Feel really down the last 2 weeks.

Last edited by

8 Replies

oldestnewest
  • I took clomipramine for many years, starting when I was 22. The only downside I had was that it made me feel dopey. My psychiatrist put me on sertaline about ten years ago, and it doesn't have that effect!

    Clomipramine can be effective for OCD and can be tolerated in high doses. I took 125 mg daily so your dose sounds quite low. But it's possible it just doesn't suit you. Do go back to your doctor, or preferably your psychiatrist, and ask if it's the right one for you.

    Clomipramine is quite an old medication and isn't used as much as it was, though it was originally hailed as a wonder drug. I'm quite surprised they didn't put you onto sertraline or another SSRI, so do ask about this! Remember too that OCD has ups and downs, and you can go from feeling almost 'normal' to really bad and then back again. But don't think you have to suffer. A different med might help, or you may just be having a bad patch.

  • Hello thank you for your reply i was on sertraline for 8 years until it stopped working and have tried almost every ssri and venlafaxine but nothing has ever helped my anxiety and this seems to be the only one that has ever helped my thoughts! Which is a good thing I just don't know why the anxiety has suddenly come back after it was fine when I started it.

  • It can be a bit hit and miss, with antidepressants, as what suits one doesn't suit everyone. It could be just a temporary thing, as OCD does fluctuate. Apart from constantly feeling dopey, I found clomipramine good. It could just be that you are getting used to a higher dose and things may level off in a bit. Hope so, anyway!

  • I found I was only dopey for about 2 weeks and now feel wide awake! Don't feel lethargic or anything, strange how some things affect people in different ways, iv saw my gp today and have gone down to 20mg from 25mg. Would rather go up slowly. I'd be worried if these didn't work as iv tried nearly every ssri out there!

  • Not to worry as clomipramine is very good in many ways!

  • That's a high dose. Go to your doctor and see if he can prescribe Citalopram alongside it. It works for anxiety and OCD with no side effects

  • Hi, My son has suffered with OCD intrusive thoughts since he was 13 (now 21) I joined this forum to try and get any advice for him, as I know he won't. He had CBT and then Sertraline 200mg per day from the early days and it did seem to help but he had stomach problems and nausea throughout the years he was taking it, which was put down to his anxiety and a tablet called Buspirone was added. Eventually the feelings of sickness became such a problem and his anxiety increased so much that his medication was changed to Clomipramine. That was earlier this year, he started on a lower dose but is now on 125 mg per day. The feeling of sickness and upset stomach have gone. His mood is up and down - the thoughts and compulsions are still there but far worse when he is bored. It's a bit too early to say if Clomipramine is the answer, but I'm optimistic it's having some benefit. I would say don't give up on it because of something that might not have been connected with the medication, get your doctor's advice. You will have good and bad days, but as the good ones increase I'm sure you'll grow in confidence and strength to keep this horrible condition from interfering with your life. Sending best wishes.

  • Thank you I could of just had a bad week I hope. Sorry your son is suffering from ocd, I hope he makes a full recovery! 😊

You may also like...